Backstepping based nonlinear adaptive control for the extended nonholonomic double integrator

Waseem Abbasi, Fazal Ur Rehman, Ibrahim Shah

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


In this paper a steering control algorithm for the Extended Nonholonomic Double Integrator is presented. An adaptive backstepping based controller is proposed which yields asymptotic stabilization and convergence of the closed loop system to the origin. This is achieved by trans- forming the original system into a new system which can be globally asymptotically stabilized. Once the new system is stabilized, the stability of the original system can be easily established. Stability of the closed loop system is analyzed on the basis of Lyapunov theory. The effectiveness of the proposed control algorithm is verified through numerical simulation and the results are compared to existing methods.

Original languageEnglish
Pages (from-to)578-594
Number of pages17
Issue number4
Publication statusPublished - 2017

All Science Journal Classification (ASJC) codes

  • Software
  • Control and Systems Engineering
  • Theoretical Computer Science
  • Information Systems
  • Artificial Intelligence
  • Electrical and Electronic Engineering


Dive into the research topics of 'Backstepping based nonlinear adaptive control for the extended nonholonomic double integrator'. Together they form a unique fingerprint.

Cite this